Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Aug 7, 2012, 7:45 PM CDT for Ellis County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 7:45 PM CDT (00:45 UTC)
- Expired
- Aug 7, 2012, 8:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2638 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
966
WWUS84 KFWD 080045
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT TUE AUG 7 2012
TXZ119-134-080115-
DALLAS TX-ELLIS TX-
745 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN DALLAS COUNTY
NORTHERN ELLIS COUNTY
AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF RED OAK...MOVING SOUTHWEST
AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CEDAR HILL...DESOTO...
DUNCANVILLE...FERRIS...GLENN HEIGHTS...GRAND PRAIRIE...LANCASTER...
MIDLOTHIAN...OAK LEAF...OVILLA...PALMER...RED OAK...WAXAHACHIE...
WILMER AND CEDAR HILL STATE PARK.
WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3239 9686 3252 9706 3255 9706 3255 9704
3272 9704 3263 9666 3253 9651 3251 9651
3250 9650 3248 9651 3235 9645
TIME...MOT...LOC 0045Z 036DEG 11KT 3254 9676
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:07 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 7, 7:07 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 707 PM CDT TUE AUG 7 2012 .AVIATION... /00Z TAFS/ VFR CONDITIONS PREVAIL OUTSIDE OF ISOLATED CONVECTION. STRONGEST STORM IS CURRENTLY LOCATED JUST INSIDE OF DALLAS COUNTY AND HAS SENT A STRONG OUTFLOW BOUNDARY SURGING WESTWARD. WILL TEMPO EASTERLY WINDS AT KDAL GUSTING TO 30KTS WITH THIS OUTFLOW AND MONITOR WESTWARD PROGRESSION FOR AMDS TO DFW AND OTHERS. OTHERWISE...ISOLATED CONVECTION SHOULD TAPER WITH LOSS OF DAYTIME HEATING OVER THE NEXT 2 HOURS. EXPECT MORE SCATTERED AFTN CONVECTION ON WEDNESDAY BUT AGAIN AT THIS TIME IT APPEARS COVERAGE IS TOO SPARSE FOR MENTION IN THE CURRENT TAF. LIGHT SOUTHERLY FLOW EXPECTED TO PREVAIL OUTSIDE OF CHAOTIC WINDS BEHIND OUTFLOW. DUNN && .PREV DISCUSSION... /ISSUED 338 PM CDT TUE AUG 7 2012/ ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS PARTS OF NORTH TEXAS AGAIN TODAY WITH A THREAT FOR DAMAGING DOWNBURST WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. EXPECT THIS ACTIVITY TO CONTINUE INTO THE EVENING HOURS WITH MOST OF THE ACTIVITY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. SIMILAR ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED AGAIN TOMORROW AS NORTH TEXAS REMAINS IN DIFFLUENT NORTH FLOW ALOFT BETWEEN AN UPPER LEVEL RIDGE TO OUR WEST AND A DEVELOPING TROUGH TO OUR NORTH AND NORTHEAST. ON WEDNESDAY NIGHT...A COMPLEX OF STORMS MAY DEVELOP ACROSS EASTERN OKLAHOMA IN ASSOCIATION WITH THE UPPER LEVEL TROUGH. THE MEAN STORM MOTION WITH THIS COMPLEX COULD TRACK THE SYSTEM ACROSS OUR NORTHEASTERN COUNTIES EARLY THURSDAY MORNING. AS THE UPPER LEVEL TROUGH MOVES DOWN THE PLAINS IT WILL BRING A FRONT WITH IT. THE FRONTAL BOUNDARY WILL MOVE INTO OUR CWA DURING THE DAY ON THURSDAY AND LIKELY SERVE AS A FOCUS FOR STORM DEVELOPMENT. THE EXACT LOCATION OF THE FRONTAL BOUNDARY ON THURSDAY IS DIFFICULT TO DETERMINE AT THIS TIME BUT IT APPEARS THE BEST CHANCES FOR RAIN WILL BE ACROSS THE EASTERN AND SOUTHEASTERN COUNTIES. THE MODELS WANT TO RETREAT THE FRONT A LITTLE ON THURSDAY NIGHT AND THEN PUSH IT THROUGH THE ENTIRE CWA ON FRIDAY. AS THE FRONT MOVES THROUGH...DRIER AIR WILL FILTER INTO THE REGION...ENDING RAIN CHANCES FOR THE NEXT SEVERAL DAYS. HOWEVER...WILL CARRY A SLIGHT CHANCE FOR RAIN FRIDAY AFTERNOON AND EVENING ACROSS THE FAR SOUTH AND SOUTHEASTERN COUNTIES WHO WILL STILL BE AHEAD OF THE FRONT. OVER THE WEEKEND...THE UPPER LEVEL RIDGE WILL BUILD BACK OVER THE REGION BUT WILL STILL BE CENTERED WEST OF NORTH TEXAS. THE ECMWF INDICATES THE POTENTIAL FOR AN MCS TO MOVE INTO OKLAHOMA ON SATURDAY BUT WILL LIKELY DISSIPATE BEFORE IT REACHES THE RED RIVER. HOWEVER...IF THIS SCENARIO DOES DEVELOP...REMNANTS FROM THIS COMPLEX COULD BRING A CHANCE FOR RAIN TO MAINLY THE NORTHERN PORTIONS OF NORTH TEXAS ON SATURDAY. WITH THE UPPER LEVEL RIDGE STILL CENTERED WEST OF THE REGION ON SUNDAY...ANOTHER MCS COULD POSSIBLY DEVELOP NORTH OF THE REGION. EARLY NEXT WEEK...THE UPPER LEVEL RIDGE WILL BECOME CENTERED OVER THE REGION AND A DRY FORECAST CONTINUES INTO AT LEAST THE EARLY PART OF NEXT WEEK. HOT TEMPERATURES WILL CONTINUE THROUGH TOMORROW BUT THEN WE WILL SEE SOME RELIEF AS THE FRONT MOVES THROUGH THE REGION. TEMPERATURES OVER THE WEEKEND WILL GENERALLY BE IN THE 90S WITH SOME SPOTS AROUND 100 DEGREES. HOWEVER...THE TRIPLE DIGIT TEMPERATURES WILL RETURN NEXT WEEK AS THE UPPER LEVEL RIDGE CENTERS OVER THE REGION. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 80 104 79 100 78 / 30 20 20 30 20 WACO, TX 77 103 77 100 78 / 20 20 20 30 20 PARIS, TX 75 99 74 97 75 / 30 20 20 30 20 DENTON, TX 79 102 78 99 76 / 30 20 20 20 20 MCKINNEY, TX 79 101 77 99 76 / 30 20 20 30 20 DALLAS, TX 84 104 80 100 79 / 30 20 20 30 20 TERRELL, TX 80 101 78 98 77 / 30 20 20 30 20 CORSICANA, TX 77 102 77 98 77 / 20 20 20 30 20 TEMPLE, TX 75 101 75 99 76 / 20 20 20 30 20 MINERAL WELLS, TX 78 103 75 101 76 / 20 20 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 7, 3:48 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 348 PM CDT TUE AUG 7 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 348 PM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH THIS EVENING...WITH THE BEST CHANCES BEING ALONG AND NORTH OF A COMANCHE TO CANTON LINE. A FEW STORMS MAY PRODUCE DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THAN 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS THROUGH THURSDAY EVENING. SOME LOW CHANCES WILL LINGER INTO FRIDAY AND FRIDAY EVENING ALONG AND SOUTH OF A GOLDTHWAITE...TO ATHENS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY REQUESTED THROUGH 9 PM...MAINLY NORTH OF A COMANCHE TO CANTON LINE.
In the hours before
Local storm report, Aug 7, 7:03 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
703 PM CDT TUE AUG 07 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 2 NW CHANDLER 32.32N 95.49W
08/07/2012 E1.00 INCH HENDERSON TX PUBLIC
QUARTER HAIL NEAR CHANDLER.Local storm report, Aug 7, 7:04 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
704 PM CDT TUE AUG 07 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 E EDOM 32.37N 95.53W
08/07/2012 E1.00 INCH VAN ZANDT TX TRAINED SPOTTERSpecial weather statement, Aug 7, 7:07 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT TUE AUG 7 2012
TXZ119-080030-
DALLAS TX-
707 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN DALLAS COUNTY
AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
OUTFLOW BOUNDARY NEARING THE UNIVERSITY PARK AREA FROM THE EAST AT
25 MPH. WINDS UP TO 45 MPH ARE LIKELY AS THE OUTFLOW BOUNDARY MOVES
ACROSS THE NORTHERN AND NORTHWESTERN PART OF DALLAS COUNTY.
CITIES IN THE PATH OF THESE STRONG WINDS INCLUDE
ADDISON...CARROLLTON...COCKRELL HILL...COPPELL...DALLAS...FARMERS
BRANCH...HIGHLAND PARK...IRVING...RICHARDSON AND UNIVERSITY PARK.
LAT...LON 3285 9674 3270 9676 3277 9702 3299 9703
3299 9691 3297 9663
TIME...MOT...LOC 0005Z 113DEG 20KT 3287 9674Special weather statement, Aug 7, 7:12 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CDT TUE AUG 7 2012
TXZ134-080045-
ELLIS TX-
712 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN ELLIS COUNTY
AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF WAXAHACHIE...MOVING SOUTHWEST
AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BARDWELL...ITALY AND
WAXAHACHIE.
WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3216 9673 3211 9684 3220 9697 3246 9688
3232 9664
TIME...MOT...LOC 0012Z 035DEG 8KT 3225 9683Local storm report, Aug 7, 7:22 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 PM CDT TUE AUG 07 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL 1 SE HUTCHINS 32.64N 96.71W
08/07/2012 E1.00 INCH DALLAS TX TRAINED SPOTTER
QUARTER HAIL AT I45 AND WINTERGREENSpecial weather statement, Aug 7, 7:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT TUE AUG 7 2012
TXZ119-134-080115-
DALLAS TX-ELLIS TX-
745 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN DALLAS COUNTY
NORTHERN ELLIS COUNTY
AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF RED OAK...MOVING SOUTHWEST
AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CEDAR HILL...DESOTO...
DUNCANVILLE...FERRIS...GLENN HEIGHTS...GRAND PRAIRIE...LANCASTER...
MIDLOTHIAN...OAK LEAF...OVILLA...PALMER...RED OAK...WAXAHACHIE...
WILMER AND CEDAR HILL STATE PARK.
WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3239 9686 3252 9706 3255 9706 3255 9704
3272 9704 3263 9666 3253 9651 3251 9651
3250 9650 3248 9651 3235 9645
TIME...MOT...LOC 0045Z 036DEG 11KT 3254 9676The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:00 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 22 min |
| Aug 7, 7:07 PM CDT | Special Weather Statement | FWD | Dallas | 23 min |
| Aug 7, 7:12 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| Aug 7, 8:01 PM CDT | Special Weather Statement | FWD | Hill | 29 min |
| Aug 8, 12:28 PM CDT | Special Weather Statement | FWD | Ellis | 32 min |
| Aug 8, 12:36 PM CDT | Special Weather Statement | FWD | Kaufman | 24 min |
| Aug 8, 1:00 PM CDT | Special Weather Statement | FWD | Navarro | 30 min |
| Aug 8, 1:17 PM CDT | Special Weather Statement | FWD | McLennan | 28 min |
| Aug 8, 1:57 PM CDT | Special Weather Statement | FWD | Coryell | 33 min |
| Aug 8, 2:01 PM CDT | Special Weather Statement | FWD | McLennan | 29 min |
| Aug 8, 2:05 PM CDT | Special Weather Statement | FWD | Hamilton | 25 min |
| Aug 8, 2:18 PM CDT | Special Weather Statement | FWD | Bosque | 27 min |
| Aug 8, 2:23 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 37 min |
| Aug 8, 2:25 PM CDT | Special Weather Statement | FWD | Freestone | 35 min |
| Aug 8, 2:26 PM CDT | Special Weather Statement | FWD | McLennan | 34 min |
| Aug 8, 2:37 PM CDT | Special Weather Statement | FWD | Henderson | 38 min |
| Aug 8, 2:43 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 33 min |
| Aug 8, 3:10 PM CDT | Special Weather Statement | FWD | Limestone | 35 min |
| Aug 8, 3:18 PM CDT | Special Weather Statement | FWD | Anderson | 27 min |
| Aug 8, 3:29 PM CDT | Special Weather Statement | FWD | Henderson | 31 min |
| Aug 8, 3:38 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 52 min |
| Aug 8, 4:13 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 62 min |
| Aug 8, 5:17 PM CDT | Special Weather Statement | FWD | Eastland | 28 min |
| Aug 8, 6:33 PM CDT | Special Weather Statement | FWD | Erath | 27 min |
| Aug 8, 6:48 PM CDT | Special Weather Statement | FWD | Hood | 27 min |
| Aug 8, 6:57 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 63 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.